Alert archive / New York / Winter Storm Watches in 2019

Winter Storm Watch 8, NWS Buffalo, NY

February 23, 2019Jefferson County, Lewis County, Oswego County, New York

NWS Buffalo, NY issued this winter storm watch at Feb 23, 2019, 3:35 AM EST for Jefferson County, Lewis County, Oswego County, New York. It took effect at Feb 24, 2019, 6:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 23, 2019, 3:35 AM EST (08:35 UTC)
In effect from
Feb 24, 2019, 6:00 PM EST
Expired
Feb 23, 2019, 11:55 AM EST
In force
Issued by
NWS Buffalo, NY

Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 18 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2019-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2019-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1191 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

115 
WWUS41 KBUF 230835
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
335 AM EST Sat Feb 23 2019

NYZ006>008-231645-
/O.NEW.KBUF.WS.A.0008.190224T2300Z-190225T2100Z/
Oswego-Jefferson-Lewis-
Including the cities of Oswego, Watertown, and Lowville
335 AM EST Sat Feb 23 2019

...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY AFTERNOON...

* WHAT...Lake effect snow possible. Total snow accumulations of 5
  to 9 inches possible in the most persistent lake snows. Strong
  winds gusting 60 to 65 mph Sunday night will create significant
  blowing and drifting snow with near zero visibilities at times.

* WHERE...The Eastern Lake Ontario Region.

* WHEN...From Sunday evening through Monday afternoon.

* ADDITIONAL DETAILS...Travel could be very difficult. Areas of
  blowing snow will significantly reduce visibility, with near
  zero visibility likely. The hazardous conditions could impact 
  the morning commute.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Narrow bands of heavy snow could impact portions of the region.
Localized travel problems will be possible.

&&

$$
1 follow-up statement
038 
WWUS41 KBUF 231655
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
1155 AM EST Sat Feb 23 2019

NYZ006>008-240100-
/O.UPG.KBUF.WS.A.0008.190224T2300Z-190225T2100Z/
/O.NEW.KBUF.BZ.W.0002.190224T2300Z-190225T2100Z/
Oswego-Jefferson-Lewis-
Including the cities of Oswego, Watertown, and Lowville
1155 AM EST Sat Feb 23 2019

...BLIZZARD WARNING IN EFFECT FROM 6 PM SUNDAY TO 4 PM EST
MONDAY...

* WHAT...Blizzard conditions and lake effect snow expected. Total
  snow accumulations of 6 to 10 inches expected in the most 
  persistent lake snows across the Tug Hill Plateau, and 3 to 6 
  inches across the surrounding lower elevations. Winds gusting as
  high as 70 mph will produce severe blowing and drifting snow 
  with whiteout conditions.

* WHERE...The Eastern Lake Ontario Region. Greatest snow amounts
  and most persistent blizzard conditions focusing on the Tug Hill
  region.

* WHEN...From 6 PM Sunday to 4 PM EST Monday.

* ADDITIONAL DETAILS...Travel will be nearly impossible at times.
  Areas of severe blowing snow will produce whiteout conditions at
  times. The hazardous conditions will impact the Monday morning
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong winds will cause significant blowing and drifting snow,
frequently reducing visibilities to zero. Travel is strongly
discouraged.

&&

$$

NYZ010-011-240100-
/O.NEW.KBUF.WW.Y.0022.190224T2000Z-190225T0900Z/
Northern Erie-Genesee-
Including the cities of Buffalo and Batavia
1155 AM EST Sat Feb 23 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM SUNDAY TO 4 AM EST
MONDAY...

* WHAT...Lake effect snow and blowing snow expected. Total snow
  accumulations of 2 to 3 inches expected in the most persistent
  lake snows. Winds gusting as high as 75 mph will produce
  significant blowing snow and brief whiteouts.

* WHERE...Northern Erie and Genesee counties.

* WHEN...From 3 PM Sunday to 4 AM EST Monday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Areas of
  blowing snow will significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Lake effect snow will fall in relatively narrow bands. If
traveling, be prepared for rapidly changing road conditions and
visibilities.

Submit snow reports through our website or social media.

&&

$$

NYZ012-019-020-085-240100-
/O.NEW.KBUF.WW.Y.0022.190224T2000Z-190225T1800Z/
Wyoming-Chautauqua-Cattaraugus-Southern Erie-
Including the cities of Warsaw, Jamestown, Olean, Orchard Park, 
and Springville
1155 AM EST Sat Feb 23 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM SUNDAY TO 1 PM EST
MONDAY...

* WHAT...Lake effect snow and blowing snow expected. Total snow
  accumulations of 3 to 5 inches expected in the most persistent
  lake snows. Winds gusting as high as 75 mph will produce
  significant blowing snow and brief whiteout conditions.

* WHERE...Wyoming, Chautauqua, Cattaraugus, and Southern Erie
  counties. Greatest snow accumulations across the higher terrain
  inland from Lake Erie.

* WHEN...From 3 PM Sunday to 1 PM EST Monday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Areas of
  blowing snow will significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Lake effect snow will fall in relatively narrow bands. If
traveling, be prepared for rapidly changing road conditions and
visibilities.

Submit snow reports through our website or social media.

&&

$$

Hitchcock

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this winter storm watch went out at Feb 23, 12:39 AM EST, 2 hours 56 minutes earlier.

Area forecast discussion, Feb 23, 12:39 AM EST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1239 AM EST Sat Feb 23 2019

.SYNOPSIS...
High pressure draped across our region overnight will slowly drift
eastward across New England on Saturday...while continuing to
provide our region with quiet and largely dry weather. A strong
storm system will then track across the Upper Great Lakes and
southern Canada Saturday night and Sunday. This system will spread
rain showers across our area Saturday night...with its powerful
trailing cold front then crossing the area on Sunday and ushering
in an extended period of widespread damaging winds that will last
through Sunday night.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
A major storm system will impact the region this period, with
widespread damaging winds, the likelihood for lake shore
flooding east of both lakes, and accumulating lake effect snow
to close out the period.

Overnight...strong surface high pressure will slowly drift
eastward across New York State. This feature will provide our
region with dry and tranquil weather...with lingering lower
clouds across the Finger Lakes and North Country continuing to
erode away...and high/thin cirrus continuing to pass across
areas south of Lake Ontario. With light winds in place
conditions will be favorable for good radiational cooling...
especially east of Lake Ontario where skies will be largely
clear once the lower clouds depart. For this reason we have
continued to aim below guidance for overnight low temps...
with these expected to range from the lower 20s south of Lake
Ontario to the mid and upper teens across the North Country.
Once the low clouds depart east of Lake Ontario...the light
winds and lingering low level moisture may also support the
development of some patchy fog.

On Saturday the surface high will exit off the New England coast.
Much of the day will be dry, with clouds slowly increasing ahead
of a deepening storm system across the mid Mississippi Valley. While
a few spotty rain showers will be possible late in the day across
the western Southern Tier, the majority of the region will have to
wait until Saturday night before seeing any rain.

The amplified pattern, with southeasterly flow forcing milder air
northward will spell plain rain for most of the region Saturday
night. There is some potential that some colder air stays in place
across interior sections of the North Country, where there may
be a brief period of mixed precipitation as it starts.

Deep moisture ahead of the mid-Mississippi trough will be
transported across the Great Lakes region Saturday night supporting
the area of widespread rain. A period of elevated instability may
bring a few rumbles of thunder to portions of the Southern Tier, and
also southern Erie and Wyoming County. Overall rainfall amounts
Saturday night will range from a tenth to a third of an inch on
average basin wide.

Under strong warm air advection through the night temperatures will
begin to rise. By early Sunday morning, much of western New
York will likely be around 50F if not a few degrees warmer.

12z models remaining consistent in tracking a deepening, and
anomalously deep low across Lake Michigan to near northern
Michigan Saturday night and Sunday, with a 65 to 75 knot low
level jet passing across the region Sunday and Sunday night.

This deep low coupled with strong cold air advection (850 mb
temperatures dropping 12 to 16 degrees Celsius through the day),
forcing from a passing isallobaric couplet and passing 1.5 PV
tail (down to near 500 mb) across the region will transport
very strong winds down to the surface through the day Sunday,
beginning in the late morning hours and continuing through
Sunday night. As the 1.5 PV tail crosses the region Sunday
afternoon behind a strong cold front, and potential for 60 knots
of wind flow dipping below 1K feet, wind gusts at the surface
could approach 75 mph downwind of Lake Erie and across the Lake
Plain. Several past high wind events have shown up in the CIPS
analogs, including high wind events of Feb 10th 2001, Feb 1
2002, Jan 9 2008. The Jan 9th event at the surface looks similar
to this, with a surface low tracking across the SOO that
deepens to around 971 mb. One difference is the surface high
building across the Plains is stronger for our event
Sunday, which will bring a tighter pressure gradient supporting
confidence that wind gusts 65 to 75 mph will be possible.

Sunday morning will begin very warm with temperatures in the morning
hours peaking well into the 50s across western New York. A few 60
degree readings are possible in the Genesee Valley within this
anomalous weather pattern. Temperatures across western New York will
begin to fall by late morning as the surface cold front crosses the
region. Additional rainfall Sunday will be on the order of a tenth
or two.

As the cold front crosses the region Sunday wind gusts will quickly
strengthen from west to east, with damaging west-southwest gusts
howling across the region. The strongest winds are expected Sunday
afternoon through Sunday night. What will also make this wind event
concerning will be the prolonged period of damaging winds, with
gusts over 60 mph possible for about a 12 hour period. This lengthy
period of winds battering the region could increase the severity of
this wind event. Strong winds will persist into Sunday night, this
will be more of a west to west-northwest direction as the surface
low tracks across southern Quebec.

Winds will eventually begin to decrease later Sunday night as the
surface low begins to fill across Canada.

After the initial wave of rain crosses the region Sunday, a dry slot
may bring a temporary period of rainfree weather before moisture
wraps back around our region with at first rain showers that will
quickly transition to snow.

850 mb temperatures will plummet to -15C over the Lakes which will
increase the instability and generate lake effect snow. As lake
effect snow parameters become increasingly favorable, bands of snow
will form to the east and then southeast of the Lakes. Ice on Lake
Erie should limit the snow to just a few inches across Ski Country.
However, open waters of Lake Ontario and a west to northwest flow
over the long axis of the Lake should bring a band of moderate
snow inland. East of Lake Ontario snow accumulations could
exceed 6", and will maintain this in the Hazardous Weather
Outlook product. Of concern will be the still strong winds
within this lake snow. These winds will create significant
blowing of snow that will greatly reduce visibilities with near
blizzard conditions possible.

Temperatures Sunday night will drop into the upper teens to mid 20s,
with temperatures 12Z Monday morning some 20 to 30F degrees cooler
than where they were 24 hours prior.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
While the main impacts from the wind event will have initiated
from the system over the Southwest US, the end of the event will
be a result of a system moving into the Pacific Northwest. This
feature will eventually merge with the ongoing storm system
Sunday into Monday. By Monday morning, the cold pool aloft from
the northern stream system should be directly over Western NY.
Winds aloft by this time will be out of the WNW.

For areas east of Lake Erie, this means limited lake fetch and some
relief for the populated Niagara Frontier, but upslope flow and
limited lake response from ice free areas of Lake Erie should allow
for some snow during the day for areas to the ESE of the lake.  When
combined with decreasing but continued wind gusts in the 30-45 mph
range, some whiteouts are possible over the more traditional snow
prone regions ESE of Lake Erie extending into the higher terrain.
Conditions should be slowly improving through the day, with both
winds and any snow finally ending Monday night.

East of Lake Ontario, there is a little more concern for near
blizzard conditions into Monday morning due to higher gusts together
with a lake response owing to the approaching cold pool aloft.  The
highest concern is currently on the south side of the Tug Hill
Plateau south to the ESE shoreline to either NE Wayne and/or
Northern Cayuga, with a focus on Oswego County.  Amounts should be
manageable, but the near blizzard conditions will likely be a
concern throughout the day from blowing snow, and possibly into
Monday evening, after which winds should finally drop off.

Tuesday surface high pressure should be passing overhead. This
should result in a dry day.  But, it's possible there may be some
non-accumulating lake effect flurries ESE of Lake Ontario, and
uncertainty increases on timing and placement for the next system
toward the end of the day.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
Tuesday night and Wednesday would be the time period for the
next system, but models continue to be at odds on where and even
if this system will materialize. The GFS and several ensemble
members continue to bring one through the region while the ECMWF
has been steadfast in keeping surface high pressure over the
region. The origins of the model discrepancies may be due to a
developing rex block over the Pacific Northwest with poor
downstream model handling.

Confidence may be slightly higher, at least for the lack of
precipitation for the end of the week, assuming a surface ridge
either continues or rebuilds. Temperatures however still quite
uncertain with no clear signal on whether we'll see arctic flow
(ECMWF) or warmer air within a zonal flow (GFS).

&&

.AVIATION /05Z SATURDAY THROUGH WEDNESDAY/...
For the 06Z TAF cycle high pressure will slowly drift east
across New York state overnight. There still are some lingering
stratus with cloud bases near 3k feet east of Lake Ontario but
these should gradually dissipate. Once these do, there is a
potential for fog to develop at KART. Elsewhere there will just
be high clouds, which may actually be beneficial by slowing
radiational cooling a bit and lowering the potential for fog at
other TAF sites.

After 13Z, expect general VFR conditions as the high slowly
departs eastward across New England. Rain will move in from the
southwest after 00Z Sunday, with conditions lowering to MVFR
with the arrival of the rain. LLWS is possible later in the
night as winds aloft increase, but do not readily mix to the
surface. Downsloping should keep cigs at MVFR at
KBUF/KIAG/KROC/KART, but will probably lower to IFR at KJHW
late in the night.

Outlook...

Sunday...Strong winds developing, otherwise MVFR/IFR with
rain showers.
Sunday night...Continued strong winds, otherwise MVFR/IFR
with rain showers changing to snow showers.
Monday...VFR/MVFR in scattered snow showers. Local IFR in
heavier lake effect snow and blowing snow.
Tuesday and Wednesday...VFR/MVFR in scattered snow showers.

&&

.MARINE...
High pressure will slide across the region overnight, then across
New England on Saturday with generally light winds prevailing.

A powerful storm system will then track through the Central Great
Lakes and into Southern Canada Saturday night through Sunday night.
This will bring at least high-end gales and possibly storm force
winds to Lakes Erie and Ontario Sunday and Sunday night...for which
Storm Watches remain in place. The strong winds will also impact
the existing ice cover on both lakes...with this breaking and
moving around considerably.

&&

.HYDROLOGY...
A period of rain will develop Saturday night into Sunday. Rainfall
amounts look to be relatively minor with about a quarter to
perhaps a third of an inch expected. Warming temperatures
Saturday into Sunday will elevate the risk of ice jams. Thawing
Degree Hours will reach the threshold where ice begins to move
by early Saturday night. Ice jam concerns would then continue
into early Sunday. The most susceptible areas to ice jams are
the Buffalo Creeks and Cattaraugus Creek, although they can
happen anywhere.

&&

.TIDES/COASTAL FLOODING...
Powerful winds gusting up to 75 mph will result in water rises
in the eastern basins of Lake Erie and Lake Ontario Sunday and
Sunday night.

Lake Erie...Significant water rises are expected along
shoreline areas with the expected seiche. Ice in place at the
eastern end of the lake will get pushed onto shoreline areas
likely causing damage, including the Buffalo Harbor and Buffalo
waterfront. Ice will also get pushed across the Niagara River
Ice Boom into the Upper Niagara River likely causing damage
along shoreline areas of the Upper Niagara River.

Lake Ontario...Significant water rises and high waves are
expected to impact shoreline areas from Oswego county to the
Saint Lawrence River. Ice in place, especially at the northeast
end extending to the Saint Lawrence River will get pushed onto
shoreline areas likely causing damaging. Areas which may be
particularly vulnerable to flooding and ice damage are Sandy
Pond, Black River Bay, Chaumont Bay, and the Thousand Islands
Region of the Saint Lawrence River.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...High Wind Warning from 7 AM Sunday to 10 AM EST Monday for
     NYZ001>003-010-011-019-085.
     Lakeshore Flood Warning from 7 AM Sunday to 4 AM EST Monday
     for NYZ001-010-019-085.
     High Wind Warning from 10 AM Sunday to 10 AM EST Monday for
     NYZ004>008-012>014-020-021.
     Lakeshore Flood Warning from 4 PM Sunday to 1 PM EST Monday
     for NYZ006-007.
MARINE...Gale Watch from Sunday morning through late Sunday night for
         LEZ020.
         Storm Watch from Sunday morning through late Sunday night
         for LEZ040-041.
         Gale Watch from Sunday morning through late Sunday
         night for LOZ030.
         Storm Watch from Sunday morning through Monday morning for
         LOZ042>044-062>064.
         Storm Watch from Sunday afternoon through Monday morning
         for LOZ045-065.

&&

SYNOPSIS...JJR
NEAR TERM...Apffel/JJR/TMA
SHORT TERM...Zaff
LONG TERM...Zaff
AVIATION...Apffel/JJR/TMA
MARINE...JJR/TMA
HYDROLOGY...TMA
TIDES/COASTAL FLOODING...TMA
Hazardous weather outlook, Feb 22, 11:24 AM EST, 16 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
1124 AM EST Fri Feb 22 2019

NYZ004-005-012>014-020-021-231630-
Wayne-Northern Cayuga-Wyoming-Livingston-Ontario-Cattaraugus-
Allegany-
1124 AM EST Fri Feb 22 2019

...HIGH WIND WARNING IN EFFECT FROM 10 AM SUNDAY TO 10 AM EST
MONDAY...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ002-003-011-231630-
Orleans-Monroe-Genesee-
1124 AM EST Fri Feb 22 2019

...HIGH WIND WARNING IN EFFECT FROM 7 AM SUNDAY TO 10 AM EST
MONDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001-010-019-085-231630-
Niagara-Northern Erie-Chautauqua-Southern Erie-
1124 AM EST Fri Feb 22 2019

...HIGH WIND WARNING IN EFFECT FROM 7 AM SUNDAY TO 10 AM EST
MONDAY...
...LAKESHORE FLOOD WARNING IN EFFECT FROM 7 AM SUNDAY TO 4 AM EST
MONDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Lakeshore Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-231630-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
1124 AM EST Fri Feb 22 2019

...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY
NIGHT...

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042>044-062>064-231630-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
1124 AM EST Fri Feb 22 2019

...STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
MORNING...

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ045-065-231630-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
1124 AM EST Fri Feb 22 2019

...STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
MORNING...

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-231630-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1124 AM EST Fri Feb 22 2019

...STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY
NIGHT...

This Hazardous Weather Outlook is for portions of Lake Erie.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-231630-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
1124 AM EST Fri Feb 22 2019

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ008-231630-
Lewis-
1124 AM EST Fri Feb 22 2019

...HIGH WIND WARNING IN EFFECT FROM 10 AM SUNDAY TO 10 AM EST
MONDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

Lake effect snow will develop late Sunday afternoon and through
Monday, with snow amounts likely into the advisory range...or
possibly higher. Winds will still remain strong Sunday night and into
Monday morning creating significant blowing snow and greatly reduced
visibilities.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-007-231630-
Oswego-Jefferson-
1124 AM EST Fri Feb 22 2019

...HIGH WIND WARNING IN EFFECT FROM 10 AM SUNDAY TO 10 AM EST
MONDAY...
...LAKESHORE FLOOD WARNING IN EFFECT FROM 4 PM SUNDAY TO 1 PM EST
MONDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Lakeshore Flood Warning.

Lake effect snow will develop late Sunday afternoon and through
Monday, with snow amounts likely into the advisory range...or
possibly higher. Winds will still remain strong Sunday night and into
Monday morning creating significant blowing snow and greatly reduced
visibilities.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 3:29 AM ESTWind AdvisoryBUFChautauqua27 hr
Feb 23, 3:37 AM ESTGale WarningBUF48 hr
Feb 23, 3:37 AM ESTStorm WarningBUF59 hr
Feb 23, 11:55 AM ESTBlizzard WarningBUFJefferson, Lewis, Oswego55 hr
Feb 23, 11:55 AM ESTWinter Weather AdvisoryBUFCattaraugus, Chautauqua, Erie, Genesee, Wyoming49 hr

Nearby

Winter Storm Watches in New York, 2019Every winter storm watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.